Please use a minimum of three unique search wordsOur search is configured to only display links relevant to answer your question. For the best results please use specific and relevant keywords that accurately reflect the information you are seeking.Please do not use this field to report adverse events or product complaints. Adverse events and product complaints should be reported. Reporting forms and information can be found at UK: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store. Adverse events and product complaints should also be reported to Lilly: please call Lilly UK on 01256 315 000.
Forsteo ® (teriparatide)
Forsteo® (teriparatide): Radiation After Treatment
There are no studies to describe the effect of teriparatide exposure on subsequent risk of osteosarcoma in patients that have radiation therapy after teriparatide exposure.
Radiation-induced osteosarcoma is a rare, but well-recognized, complication in human radiotherapy patients. Patients who have had prior radiation therapy have an increased risk of developing a radiogenic second malignant neoplasm, including osteosarcoma, some years or decades after initial treatment.1,2
1. Kalra S, Grimer RJ, Spooner D, et al. Radiation-induced sarcomas of bone: factors that affect outcome. J Bone Joint Surg Br. 2007;89-B(6):808-813. http://dx.doi.org/10.1302/0301-620X.89B6.18729
2. Newhauser WD, Durante M. Assessing the risk of second malignancies after modern radiotherapy. Nat Rev Cancer. 2011;11(6):438-448. http://dx.doi.org/10.1038/nrc3069
Date of Last Review: February 05, 2020